Hail, Itasca
- When
- August 25, 8:56 PM CST
- Where
- Itasca County, Marcell
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 47.600, -93.700
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 25, 12:30 PM CST, 8 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 130 PM CDT MON AUG 25 2003 MAIN CONCERN IS SVR THREAT THIS AFTN AND EVE. CURRENT ACTIVITY IS FIRING ALG DIFF HTG AND SFC CONVERGENCE ZONE...PRBLY THE WFNT...JUST S OF OUR CWA. LAPS ALSO SHOWS AN W-E AXIS IN THIS AREA OF -4 TO -6 LI/S AND SFC BASED CAPES AS HIGH AS 2800 J/KG. IN THE BROADER VIEW...ETA SHOWING MAX INSTABILITY VALUES REMAINING S OF OUR CWA...ALTHO AN AXIS OF LOWER VALUES EXTENDS NWD INTO CN ALG SFC TROF. ANOTHER FACTOR IS MID/HIGH LVL CLD CVR OVR MOST OF THE AREA WHICH WILL LIMIT SFC HTG. SEE SWODY1 AND MESO DISC FOR MORE DETAILS. ALL THINGS CONSIDERED...LOOKS LIKE OUR SRN ZONES HAVE BEST CHC OF SVR...ALTHO ENTIRE CWA WILL SEE SOME CONVECTIVE ACTIVITY DURING 1ST PD. CURRENT GRIDS DEPICT THIS PRETTY WELL...AND NO SIG CHGS ANTICIPATED ATTM. HIGH PRESS MOVES THRU ON WED...WITH RETURN FLOW BEGINNING AGN WED NITE AHD OF STRONG S/WV...WITH CONVECTIVE ACTIVITY RETURNING BY THU. NO CHGS PLANNED BEYOND WED. MODELS QUITE SIMILAR WITH LARGE SCALE FEATURES...SO NO REAL PREFERENCE NOTED. TWEAKED A FEW TEMPS...BUT NO SIG CHGS. AIRMASS CHGS BECOMING MORE DISTINCT AS WE MOVE TWRD FALL...BUT GUIDANCE SEEMS TO BE PICKING UP ON IT. .DLH...NONE. 04
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT MON AUG 25 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN MINNESOTA AND NORTHWEST WISCONSIN FOR TODAY INTO TONIGHT. A WARM AND COLD FRONT WILL CONVERGE ON THE NORTHLAND TODAY AND TONIGHT...AND THERE IS A CHANCE FOR THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND. THERE IS ALSO A THREAT FOR AN ISOLATED TORNADO. THE BEST CHANCE FOR SEVERE STORMS WILL BE FROM MID TO LATE AFTERNOON...INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL STILL BE A CHANCE FOR SOME THUNDERSTORMS TUESDAY MORNING ACROSS NORTHWEST WISCONSIN...BUT THEY ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN FROM WEDNESDAY NIGHT INTO FRIDAY AS A STRONG LOW PRESSURE SYSTEM AFFECTS THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM LATE AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
The Duluth radar (KDLH), 141 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Large tree branches were blown down 2 miles north of Day Lake.
A few trees were blown down.
The winds brought down trees and damaged homes on the northwest side of town to about Lake Street. The damage was mainly to windows, chimneys, and screen doors.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333103, 5333104, 5333102, 5333101, 5333100, 5333105.